MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number CDH8.5-50L210
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation, pictures provided confirm the alleged event.Root cause cannot be confirmed at this time.
 
Event or Problem Description
Information was received that a nail was removed as it was allegedly broken.No patient injury was reported.
 
Additional Manufacturer Narrative
The returned product's visual inspection confirmed the nail was broken at the third screw hole of the distraction rod.The root cause that the nail was broken was due to stresses generated by drilling prior to the free-hand drilling of the distal holes.The device history records were reviewed, and no discrepancies were found related to this complaint.The devices were manufactured per the specified requirements and met all of the required quality inspections.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10318238
Report Number3006179046-2020-00352
Device Sequence Number2979153
Product Code HSB
UDI-Device Identifier00812258022761
UDI-Public812258022761
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173129
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDH8.5-50L210
Device Lot NumberA160422-07
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;